# SDR 96ZZZX5312

- Difficulty date: September 27, 1996
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N4696G
- Make and model: Cessna 172N
- Aircraft serial: 17273322
- Engine: Lyc O320H2AD
- System (JASC): 7414 · Magneto/Distributor
- Part: Magneto
- Condition: Excess Wear
- Location: Cam Follower
- Stage of operation: TO
- Nature of condition: R
- Precautionary procedure: O

## Discrepancy

AFTER INSTALLING A FACTORY REBUILT 3000 SERIES, MAGNETO AIRCRAFT WAS PLACED BACK ON RENTAL STATUS ON 9-27-96, A FLIGHT INSTRUCTOR NOTICED TAKEOFF POWER WAS DOWN BY APPROXIMATELY 200 RPM AT FULL THROTTLE.  MAINTENANCE INVESTIGATION REVEALED BOTH SETS OF MAGNETO POINTS HAD CLOSED TO APPROXIMATELY .005 INCH TO .006 INCH.  CAM FOLLOWERS ON BOTH POINTS SHOWED AN ABNORMAL AMOUNT OF WEAR AND THE CAM SURFACE APPEARED ROUGH AND GRAINEY.  ANOTHER REBUILT MAGNETO WAS SUPPLIED BY TCM WHICH HAD AN EVEN ROUGHER CAM.  BOTH MAGNETOS WERE RETURNED.
